Alert archive / Indiana / Wind Chill Advisories in 2015

Wind Chill Advisory 5, NWS Indianapolis, IN

February 22, 201539 counties in Indiana

NWS Indianapolis, IN issued this wind chill advisory at Feb 22, 2015, 3:22 AM EST for 39 counties in Indiana. It took effect at Feb 23, 2015, 12:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 22, 2015, 3:22 AM EST (08:22 UTC)
In effect from
Feb 23, 2015, 12:00 AM EST
Expired
Feb 23, 2015, 9:00 AM EST
In force
9 hr
Issued by
NWS Indianapolis, IN
All 39 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2015-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2015-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

788 
WWUS43 KIND 220822
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
322 AM EST SUN FEB 22 2015

...WIND CHILL ADVISORY MIDNIGHT TONIGHT UNTIL 9 AM MONDAY...


INZ021-028>031-035>049-051>057-060>065-067>072-221630-
/O.NEW.KIND.WC.Y.0005.150223T0500Z-150223T1400Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
322 AM EST SUN FEB 22 2015

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EST MONDAY. 

* WIND CHILL VALUES...15 TO 24 DEGREES BELOW ZERO

* OTHER IMPACTS...ICY UNTREATED SURFACES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COMBINATION OF VERY COLD
TEMPERATURES AND WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT
AND GLOVES.

&&

$$

MK
6 follow-up statements
623 
WWUS43 KIND 221514
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1014 AM EST SUN FEB 22 2015

...WIND CHILL ADVISORY MIDNIGHT TONIGHT UNTIL 9 AM MONDAY...

INZ021-028>031-035>049-051>057-060>065-067>072-222315-
/O.CON.KIND.WC.Y.0005.150223T0500Z-150223T1400Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
1014 AM EST SUN FEB 22 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM EST MONDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM EST MONDAY. 

* WIND CHILL VALUES...15 TO 24 DEGREES BELOW ZERO

* OTHER IMPACTS...ICY UNTREATED SURFACES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COMBINATION OF VERY COLD
TEMPERATURES AND WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A
HAT AND GLOVES.

&&

$$
238 
WWUS43 KIND 221932
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
232 PM EST SUN FEB 22 2015

...WIND CHILL ADVISORY MIDNIGHT TONIGHT UNTIL 9 AM MONDAY...

INZ021-028>031-035>049-051>057-060>065-067>072-230345-
/O.CON.KIND.WC.Y.0005.150223T0500Z-150223T1400Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
232 PM EST SUN FEB 22 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM EST MONDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM EST MONDAY. 

* WIND CHILL VALUES...15 TO 24 DEGREES BELOW ZERO

* OTHER IMPACTS...ICY UNTREATED SURFACES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COMBINATION OF VERY COLD
TEMPERATURES AND WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A
HAT AND GLOVES.

&&

$$
272 
WWUS43 KIND 230301
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1001 PM EST SUN FEB 22 2015

...WIND CHILL ADVISORY MIDNIGHT TONIGHT UNTIL 9 AM MONDAY...

INZ021-028>031-035>049-051>057-060>065-067>072-231115-
/O.CON.KIND.WC.Y.0005.150223T0500Z-150223T1400Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
1001 PM EST SUN FEB 22 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST MONDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST MONDAY. 

* WIND CHILL VALUES...15 TO 24 DEGREES BELOW ZERO

* OTHER IMPACTS...ICY UNTREATED SURFACES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COMBINATION OF VERY COLD
TEMPERATURES AND WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A
HAT AND GLOVES.

&&

$$
624 
WWUS43 KIND 230829
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
329 AM EST MON FEB 23 2015

...WIND CHILL ADVISORY MIDNIGHT TONIGHT UNTIL 9 AM...

INZ021-028>031-035>049-051>057-060>065-067>072-231400-
/O.CON.KIND.WC.Y.0005.000000T0000Z-150223T1400Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
329 AM EST MON FEB 23 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

* WIND CHILL VALUES...15 TO 24 DEGREES BELOW ZERO

* OTHER IMPACTS...SLICK SPOTS ON UNTREATED SURFACES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COMBINATION OF VERY COLD
TEMPERATURES AND WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A
HAT AND GLOVES.

&&

$$

MK
283 
WWUS43 KIND 231112
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
612 AM EST MON FEB 23 2015

...WIND CHILL ADVISORY MIDNIGHT TONIGHT UNTIL 9 AM...

INZ021-028>031-035>049-051>057-060>065-067>072-231400-
/O.CON.KIND.WC.Y.0005.000000T0000Z-150223T1400Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
612 AM EST MON FEB 23 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

* WIND CHILL VALUES...TO NEAR 20 DEGREES BELOW ZERO

* OTHER IMPACTS...SLICK SPOTS ON UNTREATED SURFACES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COMBINATION OF VERY COLD
TEMPERATURES AND WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A
HAT AND GLOVES.

&&

$$

KOCH
671 
WWUS43 KIND 231405
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
905 AM EST MON FEB 23 2015

INZ021-028>031-035>049-051>057-060>065-067>072-231515-
/O.EXP.KIND.WC.Y.0005.000000T0000Z-150223T1400Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
905 AM EST MON FEB 23 2015

...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

WIND CHILLS WILL REMAIN BELOW ZERO THIS MORNING AND IN THE SINGLE
DIGITS ABOVE ZERO THIS AFTERNOON.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this wind chill advisory went out at Feb 22, 3:05 AM EST, 17 minutes earlier.

Area forecast discussion, Feb 22, 3:05 AM EST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
305 AM EST SUN FEB 22 2015

.UPDATE...
THE SYNOPSIS...NEAR TERM AND SHORT TERM SECTIONS HAVE BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 302 AM EST SUN FEB 22 2015

ARCTIC HIGH PRESSURE OVER THE NORTHERN PLAINS WILL PLUNGE SOUTHEAST
TO CENTRAL INDIANA ON MONDAY. THIS WILL USHER IN SUB-ZERO
TEMPERATURES TONIGHT AND MONDAY NIGHT AND KEEP THE WEATHER DRY. MORE
ARCTIC HIGH PRESSURE WILL BUILD OVER THE AREA MID AND LATE WEEK IN
THE WAKE OF A REINFORCING COLD FRONT TUESDAY NIGHT...KEEPING
TEMPERATURES WELL-BELOW NORMAL. FINALLY...A SOUTHERN SYSTEM COULD
BRING SOME MORE SNOW TO CENTRAL INDIANA NEXT WEEKEND.

&&

.NEAR TERM /TODAY THROUGH MONDAY MORNING/...

ISSUED AT 302 AM EST SUN FEB 22 2015

MAIN CHALLENGE TODAY WILL BE TEMPERATURES AND WHETHER OR NOT TO
MENTION SNOW SHOWERS.

00Z MODELS IN GOOD AGREEMENT REGARDING SYNOPTIC PATTERN...AND THUS A
BLEND LOOKS GOOD. ARCTIC HIGH PRESSURE OVER THE NORTHERN PLAINS WILL
MOVE SOUTHEAST TO THE MIDDLE MISSISSIPPI VALLEY MONDAY MORNING.

LINGERING LOW LEVEL MOISTURE BELOW A STRONG INVERSION ALONG WITH
COLD AIR ADVECTION AND CYCLONIC FLOW AROUND JAMES BAY VORTEX SHOULD
KEEP THE LOW CLOUDS AROUND TODAY. WITH STEEP LAPSE RATES BELOW THE
INVERSION AND A FEW IMPULSES MOVING THROUGH THE CYCLONIC FLOW...FEEL
THE NEED TO KEEP A FEW FLURRIES AROUND. HOWEVER...WITH THE LIFT
WEAK...THE MOISTURE SHALLOW AND MOS POPS BELOW 10 PERCENT...DO NOT
FEEL CONFIDENT ENOUGH FOR SMALL SNOW SHOWER CHANCES.

WITH COLD ADVECTION CONTINUING...AND THE CLOUDS AROUND...WILL GO
BELOW MOS ON TEMPERATURES TODAY.

THEN....THE FOCUS SHIFTS TO TONIGHT AND MONDAY MORNING WITH
TEMPERATURES AND WIND CHILLS ON THE BIG STAGE.

THINK THERE WILL AT LEAST BE PARTIAL CLEARING OVERNIGHT...BASED ON
SOME DRYING IN THE LOW LEVELS AND UPSTREAM SKY COVER. THUS...WILL GO
WITH THE COLDER 00Z NAM MOS WHICH BRINGS IN SOME CLEARING WHILE THE
00Z GFS DOES NOT. RESULTANT WIND CHILLS SHOULD BE PLENTY COLD ENOUGH
FOR A WIND CHILL ADVISORY OVERNIGHT AND THROUGH MONDAY 9 AM.

&&

.SHORT TERM /MONDAY AFTERNOON THROUGH TUESDAY NIGHT/...

ISSUED AT 302 AM EST SUN FEB 22 2015

MAIN FOCUS TO THE SHORT TERM WILL BE ON TEMPERATURES...ESPECIALLY
MONDAY NIGHT...AND THEN ON WHETHER TO MENTION POPS TUESDAY AND
TUESDAY NIGHT.

SHOULD BE LITTLE CLOUD COVER MONDAY AND MONDAY NIGHT AS THE ARCTIC
HIGH SETTLES OVER CENTRAL INDIANA AND LOW LEVELS DRY OUT. DESPITE
THE SUNSHINE...WITH SNOW PACK AND ARCTIC AIR...FAVOR TEMPERATURES
CLOSER TO THE COLDER 00Z GFS MOS MONDAY AFTERNOON AND CERTAINLY
MONDAY NIGHT AND TUESDAY MORNING. ANOTHER WIND CHILL ADVISORY FOR
MONDAY NIGHT AND TUESDAY MORNING SURE LOOKS POSSIBLE AT SOME POINT.
FINALLY...ANOTHER ARCTIC FRONT WILL DROP SOUTHEAST OVER THE AREA
TUESDAY NIGHT. HOWEVER...MOISTURE LIMITED TO THE LOWER LEVELS...SO
LEFT POPS OUT TUESDAY AND TUESDAY NIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...

ISSUED AT 247 AM EST SUN FEB 22 2015

THE LONG TERM WILL BEGIN WITH ARCTIC HIGH PRESSURE BUILDING INTO THE
AREA ONCE AGAIN. BELOW NORMAL TEMPERATURES ALONG WITH DRY CONDITIONS
CAN BE EXPECTED DURING THIS TIME...WITH BELOW ZERO TEMPS POSSIBLE
AGAIN ON THURSDAY NIGHT. THE HIGH WILL MOVE ACROSS CENTRAL INDIANA
ON FRIDAY AND BY FRIDAY NIGHT IT MOVES EAST OF THE AREA. THIS WILL
ALLOW TEMPERATURES TO FINALLY CLIMB A BIT TO BE CLOSER TO NORMAL FOR
NEXT WEEKEND. THE PASSAGE OF THE HIGH WILL ALSO ALLOW CHANCES FOR
SNOW TO RETURN BY FRIDAY NIGHT AS A FRONT SETS UP SOMEWHERE NEAR THE
OHIO VALLEY.

&&

.AVIATION /DISCUSSION FOR THE 220600Z TAFS/...
ISSUED AT 1135 PM EST SAT FEB 21 2015

MVFR CEILINGS 020-025 CURRENTLY PUSHING INTO THE WESTERN SECTIONS OF
THE AREA...AFFECTING THE KLAF TERMINAL. THESE CEILINGS SHOULD
CONTINUE TO GRADUALLY OVERSPREAD THE REMAINDER OF THE TERMINALS OVER
THE NEXT FEW HOURS. ONCE THESE CEILINGS MOVE IN...THEY ARE EXPECTED
TO LINGER THROUGH MIDDAY SUNDAY.

MOST OF THE SIGNIFICANT VISIBILITY RESTRICTIONS IN FOG HAVE BEEN
OFF TO THE EAST OF THE TAF SITES WHERE SKIES HAVE CLEARED OFF. DON/T
THINK THERE WILL BE ANY PROLONGED IFR CONDITIONS IN FOG OVERNIGHT AT
THE TAF SITES...BUT DO THINK SOME MVFR VISIBILITY RESTRICTIONS ARE
PROBABLE BASED ON UPSTREAM REPORTS. WILL PUT SOME MVFR RESTRICTIONS
IN THE FORECAST THROUGH MID MORNING SUNDAY.

INITIALLY LIGHT SURFACE WINDS OVERNIGHT EXPECTED TO BECOME 320-340
DEGREES AT 9-12 KTS BY LATE MORNING SUNDAY.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM EST MONDAY FOR
INZ021-028>031-035>049-051>057-060>065-067>072.

&&

SYNOPSIS...KOCH
NEAR TERM...KOCH
SHORT TERM...KOCH
LONG TERM....CP
AVIATION...JAS

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSINDIANAPOLIS
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Feb 21, 9:34 PM EST, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
934 PM EST SAT FEB 21 2015

INZ021-028>031-035>039-043>047-051-230245-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-
VIGO-
934 PM EST SAT FEB 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: DRY CONDITIONS EXPECTED TONIGHT WITH CLOUDS RETURNING.

HAZARDS: DESPITE THE SNOW HAVING ENDED...ROADS WILL REMAIN SLICK
AND SNOW COVERED TONIGHT CREATING HAZARDOUS TRAVEL CONDITIONS.

TIMING: HAZARDOUS TRAVEL CONDITIONS THROUGH THE NIGHT.

DISCUSSION: LOW PRESSURE WILL MOVE AWAY FROM THE REGION THIS
EVENING. CLOUDY SKIES WILL RETURN TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

OUTLOOK: BITTERLY COLD TEMPERATURES WILL RETURN SUNDAY NIGHT WITH
WELL BELOW ZERO WIND CHILLS THROUGH TUESDAY MORNING. FLURRIES
POSSIBLE SUNDAY AFTERNOON AND SNOW SHOWERS TUESDAY AFTERNOON AND
NIGHT. WIND CHILL HEADLINES WILL LIKELY BE NEEDED FOR THE EARLY
PART OF THE WEEK.

DISCUSSION: ARCTIC AIR WILL RETURN FOR MUCH OF NEXT WEEK AS
ARCTIC HIGH PRESSURE MOVES IN FROM WESTERN CANADA. A WEAK UPPER
LEVEL DISTURBANCE WILL BRING SCATTERED FLURRIES ON SUNDAY. SNOW
SHOWERS ARE LIKELY TO ACCOMPANY THE PASSAGE OF A COLD FRONT LATE
TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT FINAL SNOWFALL TOTALS FROM
TODAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ040>042-048-049-052>057-060>065-067>072-230245-
MADISON-DELAWARE-RANDOLPH-HANCOCK-HENRY-CLAY-OWEN-MORGAN-JOHNSON-
SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-
DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
934 PM EST SAT FEB 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: PATCHY FREEZING FOG.

HAZARDS: VISIBILITY LESS THAN 1 MILE. DESPITE THE SNOW HAVING
ENDED...ROADS WILL REMAIN SLICK AND SNOW COVERED TONIGHT CREATING
HAZARDOUS TRAVEL CONDITIONS.

TIMING: FREEZING FOG MAINLY BEFORE 300 AM. HAZARDOUS TRAVEL
CONDITIONS THROUGH THE NIGHT.

DISCUSSION: LOW PRESSURE WILL MOVE AWAY FROM THE REGION THIS
EVENING. CLOUDY SKIES WILL RETURN TONIGHT. BEFORE THE CLOUDS
RETURN PATCHY FREEZING FOG WILL FORM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

OUTLOOK: BITTERLY COLD TEMPERATURES WILL RETURN SUNDAY NIGHT WITH
WELL BELOW ZERO WIND CHILLS THROUGH TUESDAY MORNING. FLURRIES
POSSIBLE SUNDAY AFTERNOON AND SNOW SHOWERS TUESDAY AFTERNOON AND
NIGHT. WIND CHILL HEADLINES WILL LIKELY BE NEEDED FOR THE EARLY
PART OF THE WEEK.

DISCUSSION: ARCTIC AIR WILL RETURN FOR MUCH OF NEXT WEEK AS
ARCTIC HIGH PRESSURE MOVES IN FROM WESTERN CANADA. A WEAK UPPER
LEVEL DISTURBANCE WILL BRING SCATTERED FLURRIES ON SUNDAY. SNOW
SHOWERS ARE LIKELY TO ACCOMPANY THE PASSAGE OF A COLD FRONT LATE
TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT FINAL SNOWFALL TOTALS FROM
TODAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Special weather statement, Feb 21, 9:31 PM EST, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
931 PM EST SAT FEB 21 2015

INZ021-028>031-035>039-043>047-051-052-221300-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-
VIGO-CLAY-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...INDIANAPOLIS...TERRE HAUTE
931 PM EST SAT FEB 21 2015

...TRAVEL WILL REMAIN HAZARDOUS THROUGH TONIGHT...

MANY ROADS REMAIN SLICK AND SNOW COVERED TONIGHT. ANY SLUSH FROM
MELTING EARLIER SATURDAY WILL REFREEZE AS TEMPERATURES FALL TONIGHT.
THIS WILL MAINTAIN HAZARDOUS TRAVEL CONDITIONS THROUGH SUNDAY
MORNING.

MOTORISTS ARE ENCOURAGED TO USE CAUTION IF TRAVELING THROUGH EARLY
SUNDAY. ALLOW EXTRA TIME TO REACH YOUR DESTINATION.

INZ040>042-048-049-053>057-060>065-067>072-221300-
MADISON-DELAWARE-RANDOLPH-HANCOCK-HENRY-OWEN-MORGAN-JOHNSON-
SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-
DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...ANDERSON...MUNCIE...SHELBYVILLE...
BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR
931 PM EST SAT FEB 21 2015

...TRAVEL WILL REMAIN HAZARDOUS THROUGH TONIGHT...

AREAS OF FREEZING FOG WITH VISIBILITY BELOW 1 MILE WILL CONTINUE
INTO THE EARLY PART OF THE OVERNIGHT. IN ADDITION...MANY ROADS
REMAIN SLICK AND SNOW COVERED TONIGHT. ANY SLUSH FROM MELTING
EARLIER SATURDAY WILL REFREEZE AS TEMPERATURES FALL TONIGHT.

THESE WILL MAINTAIN HAZARDOUS TRAVEL CONDITIONS THROUGH SUNDAY
MORNING.

MOTORISTS ARE ENCOURAGED TO USE CAUTION IF TRAVELING THROUGH
EARLY SUNDAY. ALLOW EXTRA TIME TO REACH YOUR DESTINATION.

50

Nearby

Wind Chill Advisories in Indiana, 2015Every wind chill advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.